Cookies?
Library Header Image
LSE Research Online LSE Library Services

The bootstrap and the Edgeworth expansion for semiparametric averaged derivatives

Nishiyama, Y. and Robinson, Peter (2005) The bootstrap and the Edgeworth expansion for semiparametric averaged derivatives. Econometrica, 73 (3). pp. 903-948. ISSN 1468-0262

Full text not available from this repository.

Abstract

In a number of semiparametric models, smoothing seems necessary in order to obtain estimates of the parametric component which are asymptotically normal and converge at parametric rate. However, smoothing can inflate the error in the normal approximation, so that refined approximations are of interest, especially in sample sizes that are not enormous. We show that a bootstrap distribution achieves a valid Edgeworth correction in the case of density-weighted averaged derivative estimates of semiparametric index models. Approaches to bias reduction are discussed. We also develop a higher-order expansion to show that the bootstrap achieves a further reduction in size distortion in the case of two-sided testing. The finite-sample performance of the methods is investigated by means of Monte Carlo simulations from a Tobit model.

Item Type: Article
Official URL: http://eu.wiley.com/WileyCDA/WileyTitle/productCd-...
Additional Information: © 2005 The Econometric Society
Library of Congress subject classification: H Social Sciences > HB Economic Theory
Journal of Economic Literature Classification System: C - Mathematical and Quantitative Methods > C1 - Econometric and Statistical Methods: General > C14 - Semiparametric and Nonparametric Methods
Sets: Departments > Economics
Collections > Economists Online
Rights: http://www.lse.ac.uk/library/usingTheLibrary/academicSupport/OA/depositYourResearch.aspx
Date Deposited: 27 Jun 2007
URL: http://eprints.lse.ac.uk/2497/

Actions (login required)

Record administration - authorised staff only Record administration - authorised staff only